Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 105, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 24, 2009, 3:43 PM EST. It took effect at Dec 24, 2009, 6:00 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 3:43 PM EST (20:43 UTC)
- In effect from
- Dec 24, 2009, 6:00 PM EST
- Expired
- Dec 26, 2009, 9:54 AM EST
- In force
- 40 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
403 WHUS71 KBUF 242043 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 343 PM EST THU DEC 24 2009 LOZ042-250500- /O.NEW.KBUF.SC.Y.0105.091224T2300Z-091226T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 343 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-250500- /O.NEW.KBUF.SC.Y.0105.091225T1100Z-091226T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 343 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-250500- /O.NEW.KBUF.SC.Y.0105.091225T1100Z-091226T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 343 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 4 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
108 WHUS71 KBUF 250243 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 943 PM EST THU DEC 24 2009 LOZ042-251045- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 943 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-251045- /O.CON.KBUF.SC.Y.0105.091225T1100Z-091226T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 943 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-251045- /O.CON.KBUF.SC.Y.0105.091225T1100Z-091226T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 943 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 4 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
131 WHUS71 KBUF 250902 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 402 AM EST FRI DEC 25 2009 LOZ042-251715- /O.EXT.KBUF.SC.Y.0105.000000T0000Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 402 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-251715- /O.EXT.KBUF.SC.Y.0105.091225T1100Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 402 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-251715- /O.CON.KBUF.SC.Y.0105.091225T1100Z-091226T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 402 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
738 WHUS71 KBUF 251448 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 948 AM EST FRI DEC 25 2009 LOZ042-252300- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 948 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-252300- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 948 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-252300- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 948 AM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
443 WHUS71 KBUF 252044 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 344 PM EST FRI DEC 25 2009 LOZ042-260500- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 344 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-260500- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 344 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-260500- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 344 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
933 WHUS71 KBUF 260210 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 910 PM EST FRI DEC 25 2009 LOZ042-261015- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 910 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-261015- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 910 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-260900- /O.CON.KBUF.SC.Y.0105.000000T0000Z-091226T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 910 PM EST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
255 WHUS71 KBUF 260905 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 405 AM EST SAT DEC 26 2009 LEZ040-041-261015- /O.EXP.KBUF.SC.Y.0105.000000T0000Z-091226T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 405 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LOZ042-261715- /O.EXT.KBUF.SC.Y.0105.000000T0000Z-091226T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 405 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-261715- /O.EXT.KBUF.SC.Y.0105.000000T0000Z-091226T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 405 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
823 WHUS71 KBUF 261454 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 954 AM EST SAT DEC 26 2009 LOZ042-043-261600- /O.CAN.KBUF.SC.Y.0105.000000T0000Z-091226T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 954 AM EST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED TO BELOW ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 1:06 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 24, 1:06 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
106 PM EST THU DEC 24 2009
.SYNOPSIS...
HIGH PRESSURE CENTERED JUST WEST OF JAMES BAY WILL MOVE SLOWLY TO
THE EAST AND BRING DRY WEATHER TODAY THROUGH MOST OF CHRISTMAS
MORNING. MEANWHILE...LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY
WILL LIFT NORTH ACROSS THE MIDWEST AND SPREAD PRECIPITATION
EAST ACROSS THE AREA CHRISTMAS AFTERNOON. TEMPERATURES WILL BE NEAR
OR JUST ABOVE FREEZING ON CHRISTMAS DAY...WITH AREAS OF FREEZING
RAIN POTENTIALLY IMPACTING TRAVEL.
&&
.NEAR TERM /THROUGH TONIGHT/...
SINCE SUNRISE...SATELLITE IMAGERY HAS SHOWED SOME HOLES STARTING
TO OPEN UP IN THE LOW CLOUD DECK THAT BLANKETED THE CWA
OVERNIGHT. AS OF 15Z...ONE SIZABLE HOLE HAS OPENED UP ACROSS FAR
SOUTHWESTERN NY WITH SOME EVIDENCE OF THINNING IN THE CLOUDS AS
FAR NORTH AS THE BUFFALO AREA...WITH OTHER BREAKS SHOWING UP
ACROSS FAR SOUTHEASTERN ONTARIO...EASTERN LAKE ONTARIO...AND THE
NORTH COUNTRY.
GIVEN THAT THE LAYER OF MOISTURE SUPPORTING THESE LOW CLOUDS IS
RELATIVELY THIN AND SHOULD GET EVEN THINNER TODAY WITH CONTINUED
SUBSIDENCE FROM ALOFT AND DAYTIME MIXING...EXPECT THAT MOST AREAS
SHOULD EVENTUALLY SEE SOME LIMITED SUNSHINE DEVELOP BEFORE HIGH
CLOUDS BEGIN ARRIVING FROM THE OHIO VALLEY AND CENTRAL LAKES THIS
AFTERNOON. AS SUCH...HAVE ADJUSTED THE SKY GRIDS AND FORECAST
WORDING A BIT TO INDICATE THIS SCENARIO...WITH THE NIAGARA
FRONTIER...SOUTHERN TIER...EASTERN FINGER LAKES...AND NORTH
COUNTRY THE MOST LIKELY AREAS TO SEE SOME LIMITED SUNSHINE
DEVELOP. IN BETWEEN...THE GENESEE VALLEY AND WESTERN FINGER
LAKES WILL PROBABLY SEE THE CLOUDS HOLD IN THE LONGEST.
WITH TEMPS LAGGING A BIT BEHIND FORECAST VALUES...HAVE ALSO
ELECTED TO DROP MAX TEMPS A FEW NOTCHES FROM THE PREVIOUS
FORECAST...WITH MOST AREAS NOW EXPECTED TO SEE HIGHS IN THE
LOWER 30S.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
MAIN FOCUS CONTINUES TO BE ON THE POTENTIAL FOR A MIX OF RAIN AND
FREEZING RAIN ON CHRISTMAS DAY. LOW PRESSURE CENTERED OVER EASTERN
TEXAS EARLY THIS THURSDAY MORNING WILL LIFT SLOWLY TO THE NORTH AND
STALL OVER IOWA CHRISTMAS DAY AND NIGHT. A POTENT LOW LEVEL JET
SURGING AHEAD OF THIS SYSTEM IS ALREADY PRODUCING A VARIETY OF PCPN
EXTENDING FROM THE LOWER MISSISSIPPI VALLEY TO THE UPPER
MIDWEST.
BY THE TIME THE PCPN REACHES OUR CWA FRIDAY...TEMPERATURES ALOFT
(850 TEMPS AVERAGING AROUND +3C) WILL BE WARM ENOUGH FOR RAIN.
THE MAIN QUESTION IS HOW COLD WILL THE SURFACE TEMPERATURES BE WHEN
THE RAIN ARRIVES. THE OPERATIONAL MODELS AND LATEST SREF GUIDANCE
ARE IN GOOD AGREEMENT THAT LIGHT RAIN WILL REACH THE WESTERN
SOUTHERN TIER FRIDAY MORNING...THEN SPREAD NORTHEAST ACROSS THE REST
OF THE AREA DURING THE AFTERNOON...WHILE STAYING JUST WEST OF KART
THROUGH 00Z.
THE LATEST TEMPERATURE GUIDANCE SUGGESTS THAT SURFACE TEMPERATURES
WILL REMAIN AT OR JUST BELOW FREEZING THROUGH MID AFTERNOON ACROSS
THE INTERIOR SECTIONS OF THE SOUTHERN TIER (MAINLY CATTARAUGUS AND
ALLEG ANY COUNTIES). THIS IS THE AREA WHERE THE THREAT FOR FREEZING
RAIN APPEARS TO BE GREATEST FOR CHRISTMAS DAY. TEMPERATURES ACROSS
MOST OF THE REST OF THE CWA ARE EXPECTED TO BE ABOVE FREEZING WHEN
THE RAIN BEGINS.
STEADY RAIN WILL CONTINUE TO SPREAD ACROSS THE AREA CHRISTMAS NIGHT
AS A 50 TO 60 KNOT LOW LEVEL JET TRACKS EAST ACROSS THE AREA. THE
MAIN FOCUS FOR FREEZING RAIN WILL SHIFT TO THE HIGHER ELEVATIONS
EAST OF LAKE ONTARIO WHERE SURFACE TEMPERATURES MAY STAY BELOW
FREEZING MOST OF THE NIGHT.
ON SATURDAY...AN OCCLUDED FRONT THAT EXTENDS WELL EAST OF THE PARENT
LOW IS FORECAST TO PUSH EAST ACROSS WESTERN AND CENTRAL NEW YORK.
EXPECT THE STEADIEST RAIN TO TAPER OFF FROM WEST TO EAST DURING THE
AFTERNOON AS A DRY SLOT WORKS IN BEHIND THE FRONT. STILL LOOKS LIKE
RAIN WILL BE THE DOMINANT PCPN TYPE...BUT A FEW POCKETS OF FREEZING
RAIN MAY LINGER EAST OF LAKE ONTARIO WHERE TEMPERATURES MAY HOVER
AROUND 32.
AS COLDER AIR WORKS IN FROM THE WEST SATURDAY NIGHT...LINGERING RAIN
SHOWERS WILL GRADUALLY CHANGE TO SNOW. THE GFS BRINGS THE COLDER AIR
IN FASTER THAN THE NAM AND ECMWF. FOLLOWING THE TREND OF THESE TWO
MODELS...WILL DELAY THE CHANGEOVER TO SNOW UNTIL A LITTLE AFTER
MIDNIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE UPPER LOW PASSES NEAR THE REGION SUNDAY...BRINGING A CHANCE OF
SNOW SHOWERS. DEPENDING ON THE TRACK OF THE UPPER LOW...MAY ALSO SEE
LAKE EFFECT KICK IN ON A SOUTHWEST FLOW AS 850 MB TEMPS DROP TO
ABOUT -11C RESULTING IN MARGINAL LAKE INDUCED CAPES. THE UPPER LOW
MOVES EAST ON MONDAY...AND INTO THE MARITIMES TUESDAY...BRINGING
PROGRESSIVELY COLDER AIR INTO THE REGION. ON TUESDAY...850 MB
TEMPERATURES MAY DIP TO INTO THE MINUS LOWER 20S BEHIND A PASSING
COLD FRONT. CORRESPONDING SURFACE TEMPERATURES MAY STRUGGLE TO GET
ABOVE 20.
IN TERMS OF THE POTENTIAL FOR LAKE EFFECT SNOW...EXACT WIND
DIRECTIONS ARE HARD TO PIN DOWN. GENERALLY EXPECT SW WINDS TO SHIFT
MORE NW WITH TIME.
HIGH PRESSURE BUILDS IN ON WEDNESDAY...WITH A CONTINUATION OF COLD
TEMPERATURES...BUT DIMINISHING CHANCES FOR PRECIPITATION.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
WITH CONTINUED SUBSIDENCE AND DAYTIME MIXING OF THE LOW LEVELS...THE
LOW CLOUDS CONTINUE TO ERODE FROM THE SOUTHWEST AND NORTHEAST
EARLY THIS AFTERNOON...WITH CONDITIONS ALREADY HAVING IMPROVED TO
VFR ACROSS AREAS TO THE SOUTH AND WEST OF BUFFALO...AND ACROSS
PORTIONS OF THE NORTH COUNTRY. EXPECT THIS GENERAL TREND TO
CONTINUE THE REMAINDER OF THE AFTERNOON AND EARLY EVENING...WITH
MOST LOCATIONS LIKELY GOING VFR BY 00Z OR SHORTLY THEREAFTER. VFR
CONDITIONS ARE THEN ANTICIPATED TO PERSIST THROUGH THE NIGHT AND
INTO EARLY CHRISTMAS DAY UNDER INCREASING MID AND HIGH-LEVEL
CLOUDS.
AS WE GET INTO CHRISTMAS MORNING...CONDITIONS WILL BEGIN TO SLOWLY
DETERIORATE ACROSS WESTERN SECTIONS OF THE AREA AS WARM AIR ADVECTION
INCREASES OUT AHEAD OF LOW PRESSURE OVER THE MISSISSIPPI VALLEY.
EXPECT PRECIPITATION TO BREAK OUT ACROSS FAR SOUTHWESTERN NY STATE
BY AROUND 15Z...AND TO APPROACH KBUF/KIAG/KDSV BY THE END OF THE
TAF PERIOD. THE PREDOMINANT PTYPE AT THIS POINT IS EXPECTED TO BE
RAIN...WHICH WILL BE MIXED WITH AREAS OF SNOW/SLEET/FREEZING RAIN
ACROSS THE WESTERN SOUTHERN TIER.
OUTLOOK...
FRIDAY NIGHT...IFR/MVFR IN RAIN AND PATCHY FREEZING RAIN.
SATURDAY...IFR/MVFR WITH RAIN CHANGING TO SNOW FROM WEST TO EAST.
SUNDAY AND MONDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS...WITH
LIMITED LAKE SNOWS POSSIBLE EAST OF THE LAKES.
TUESDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN DISCONTINUED. WINDS WILL CONTINUE
TO DIMINISH THROUGH TONIGHT AS HIGH PRESSURE RIDGES IN. SMALL CRAFT
ADVISORY CONDITIONS ARE LIKELY TO DEVELOP FRIDAY AND SATURDAY AS LOW
PRESSURE APPROACHES FROM THE MIDWEST.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...TJP
NEAR TERM...JJR/TMA
SHORT TERM...TJP
LONG TERM...APFFEL/TJP
AVIATION...JJR
MARINE...TJPHazardous weather outlook, Dec 24, 5:16 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EST THU DEC 24 2009 NYZ001>008-010>014-019>021-085-251030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE LIFTING NORTH ACROSS THE MIDWEST WILL PUSH PRECIPITATION ACROSS THE REGION ON CHRISTMAS DAY THROUGH SATURDAY NIGHT. PRECIPITATION WILL ENTER THE BUFFALO METRO AREA AND THE SOUTHERN TIER LATE FRIDAY MORNING OR EARLY AFTERNOON...THEN THE FINGER LAKES REGION AND ROCHESTER LATE AFTERNOON...AND OSWEGO...WATERTOWN...AND THE NORTH COUNTRY FRIDAY EVENING. TEMPERATURES WILL BE NEAR OR JUST ABOVE FREEZING AT THE ONSET OF THE PRECIPITATION. THEREFORE...AREAS OF FREEZING RAIN ARE POSSIBLE... ESPECIALLY IN THE SOUTHERN TIER AND THE NORTH COUNTRY. WHILE SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED...EVEN TRACE AMOUNTS OF ICE CAN MAKE ROADWAYS SLICK. THOSE WITH TRAVEL PLANS ON CHRISTMAS DAY OR CHRISTMAS NIGHT SHOULD BE ALERT FOR SLICK SPOTS ON UNTREATED ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-251030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:07 PM EST | Winter Storm Watch | BUF | Jefferson, Lewis | 23 hr |
| Dec 24, 4:07 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Livingston, Ontario, Oswego | 36 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.